You may pump Viagra into your body, for the sake of having wild sex, but the Kenny G track will be heard just by the neighbors. The first report of Viagra-hear loss was reported by two researchers at an Air Force hospital in Bangalore, India, when a 44-year-old man experienced a sudden hear loss following 15
days of Viagra intake. By now, 29 more cases popped up in connection with Viagra and other two impotence drugs, Cialis and Levitra; 70 % of the victims went deaf permanently, with and without vestibular symptoms (tinnitus, vertigo or dizziness) (the inner ear also harbors the sensors for balance).
Moreover, some cases date since 1996. Hearing loss took place in just two days of drug consumption. "We don't know enough to say that it's ironclad caused by the drugs, but we see enough to say we can't ignore it either", said FDA ear nose and throat specialist Dr Robert Boucher.
FDA has already released a warning on Cialis (tadalafil), Levitra (vardenadil), and Viagra (sildenafil). All these impotence drugs use the same mechanism to induce and maintain an erection. They inactivate the PDE5 enzyme that breaks down cyclic GMP. But for the moment, no one knows how these chemicals damage the inner ear. Hearing loss was already reported in some subjects in clinical trials for the "love pills".
Subjects also experienced hearing loss when sildenafil, the chemical commercialized as Viagra, was tested under the name Revatio against pulmonary arterial hypertension (PAH). As not all the subjects experienced hearing loss, there may be a genetic factor making some individuals vulnerable to this.
The relatively low number of incidents (as said, just 29 till now) makes it impossible to carry out a conclusive research, but perhaps many of those experiencing some degree of hearing loss regard this as a normal course of their aging process. FDA asks users detecting any hearing issue to rapidly pay a visit to their doctors and stop taking the blue pill. In the end, which is better: hearing everything or ... having wild sex?